Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 19, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Apr 16, 2019, 2:46 PM MDT for El Paso County, Hudspeth County, Texas; 4 counties in New Mexico. It took effect at Apr 17, 2019, 2:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2019, 2:46 PM MDT (20:46 UTC)
- In effect from
- Apr 17, 2019, 2:00 PM MDT
- Expired
- Apr 17, 2019, 11:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 35 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2932 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215 WWUS74 KEPZ 162046 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 246 PM MDT Tue Apr 16 2019 ...Windy Conditions Tonight Into Wednesday Afternoon... .A tightening pressure gradient due to an upper level low passing over central New Mexico will increase winds overnight tonight into Wednesday, with peak winds occurring Wednesday afternoon. Strong west-to-southwest winds will occur across southern New Mexico and west Texas with the strongest winds along the International Border. Wind speeds of 25-35 mph and gusts to 45 mph will be possible. Some localized blowing dust may occur in the afternoon, with low visibilities. NMZ407-411-413-417-TXZ418>421-423-170500- /O.NEW.KEPZ.WI.Y.0019.190417T2000Z-190418T0500Z/ Southwest Desert/Mimbres Basin- Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- Otero Mesa-Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Deming, Columbus, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Fabens, Fort Hancock, and Tornillo 246 PM MDT Tue Apr 16 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM MDT WEDNESDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from 2 PM to 11 PM MDT Wednesday. * AREA AFFECTED... Strongest winds will occur along the International Border in Luna, Dona Ana, and southern Otero Counties in New Mexico, along with El Paso and Hudspeth Counties in far west Texas. * TIMING...Gusty winds Wednesday morning will strength in the afternoon, peaking around 5pm. Winds will slowly decrease Wednesday night. * WINDS...Sustained speeds of 25 to 35 mph with gusts of 45 mph. * IMPACTS...Winds will make for difficult driving conditions, especially for high-profile vehicles in cross winds. Loose objects may blow about. Patchy blowing dust may cause localized low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dennhardt
3 follow-up statements
028 WWUS74 KEPZ 170427 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1027 PM MDT Tue Apr 16 2019 ...Windy Conditions Tonight through Wednesday Evening... .A passing storm system, across central New Mexico, will tighten pressure gradients and mix down strong winds from above, to increase surface winds overnight tonight through Wednesday. The strongest winds are expect to develop in the afternoon hours on Wednesday. Strong west and southwest winds will blow across southern New Mexico and west Texas with the strongest winds along the International Border. Wind speeds of 25-35 mph and gusts to 45 mph will be possible. Some localized blowing dust may occur in the afternoon, with low visibilities. NMZ407-411-413-417-TXZ418>421-423-171400- /O.CON.KEPZ.WI.Y.0019.190417T2000Z-190418T0500Z/ Southwest Desert/Mimbres Basin- Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- Otero Mesa-Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Deming, Columbus, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Fabens, Fort Hancock, and Tornillo 1027 PM MDT Tue Apr 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM MDT WEDNESDAY... * AREA AFFECTED... Strongest winds will occur along the southern portions of Luna, Dona Ana, and southern Otero Counties in New Mexico, along with El Paso and Hudspeth Counties in far west Texas. * TIMING...Gusty winds Wednesday morning will strength in the afternoon, peaking around 5pm. Winds will slowly decrease Wednesday night. * WINDS...Sustained speeds of 25 to 35 mph with gusts of 45 mph. * IMPACTS...Winds will make for difficult driving conditions, especially for high-profile vehicles in cross winds. Loose objects may blow about. Patchy blowing dust may cause localized low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bird
056 WWUS74 KEPZ 171328 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 728 AM MDT Wed Apr 17 2019 ...Windy Conditions Tonight through This Evening... .A passing upper level disturbance will combine with a deep low pressure system to the northeast to produce windy conditions across southern New Mexico and Texas today. The strongest winds will occur this afternoon. Wind speeds of 25-35 mph and gusts to 45 mph are expected. Some localized blowing dust may occur in the afternoon, with low visibilities. NMZ407-411-413-417-TXZ418>421-423-172200- /O.CON.KEPZ.WI.Y.0019.190417T2000Z-190418T0500Z/ Southwest Desert/Mimbres Basin- Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- Otero Mesa-Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Deming, Columbus, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Fabens, Fort Hancock, and Tornillo 728 AM MDT Wed Apr 17 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MDT THIS EVENING... * AREA AFFECTED... Strongest winds will occur along the southern portions of Luna, Dona Ana, and southern Otero Counties in New Mexico, along with El Paso and Hudspeth Counties in far west Texas. * TIMING...Gusty winds this morning will strength in the afternoon, peaking around 5pm. Winds will slowly decrease Wednesday night. * WINDS...Sustained speeds of 25 to 35 mph with gusts of 45 mph. * IMPACTS...Winds will make for difficult driving conditions, especially for high-profile vehicles in cross winds. Loose objects may blow about. Patchy blowing dust may cause localized low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Rogash
285 WWUS74 KEPZ 172000 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 200 PM MDT Wed Apr 17 2019 ...Windy Conditions This Evening, Weakening Overnight... .Winds have strengthened this afternoon, with widespread sustained winds of 20-30 mph. The strongest winds will occur this evening as winds look to peak around 5pm. Wind speeds of 25-35 mph and gusts to 45 mph are expected. Some localized blowing dust may occur in the afternoon, with low visibilities. Winds will decrease overnight, leading to much lighter winds tomorrow. NMZ407-411-413-417-TXZ418>421-423-180500- /O.CON.KEPZ.WI.Y.0019.000000T0000Z-190418T0500Z/ Southwest Desert/Mimbres Basin- Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- Otero Mesa-Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Including the cities of Deming, Columbus, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Fabens, Fort Hancock, and Tornillo 200 PM MDT Wed Apr 17 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... * AREA AFFECTED... Strongest winds will occur along the southern portions of Luna, Dona Ana, and southern Otero Counties in New Mexico, along with El Paso and Hudspeth Counties in far west Texas. * TIMING...Winds have strengthened this afternoon and will peak around 5pm this evening. Winds will slowly decrease overnight. * WINDS...Sustained speeds of 25 to 35 mph with gusts of 45 mph. * IMPACTS...Winds will make for difficult driving conditions, especially for high-profile vehicles in cross winds. Loose objects may blow about. Patchy blowing dust may cause localized low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dennhardt
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 16, 2:18 PM MDT, 28 minutes earlier.
Area forecast discussion, Apr 16, 2:18 PM MDT, 28 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
218 PM MDT Tue Apr 16 2019
.SYNOPSIS...
Scattered showers and thunderstorms will develop early tomorrow
morning as a Pacific storm system passes to our north, with the
best rain chances over area mountains and Sierra County. Winds
will increase tonight into Wednesday with gusts to 45 mph
Wednesday afternoon. Patchy blowing dust will be possible, with
low visibilities in a few locations. Temperatures will be cooler
on Wednesday behind a Pacific cold front. Thursday into the
weekend will be dry with temperatures warming back to above
normal. Winds will increase on Saturday with breezy west flow.
&&
.DISCUSSION...
Southwest flow has strengthened today and will continue into
tonight as an approaching upper level low, currently centered over
central NV, passes over central NM into the TX panhandle by
Wednesday afternoon. Winds will stay gusty overnight tonight,
especially along east slopes of area mountains. We should also
see isolated showers and thunderstorms develop over the Gila
Region as Pacific moisture trapped within the low moves closer.
Weak instability in the range of 200-500 J/kg may be enough for a
few bolts of lightning with any activity tonight, along with small
hail/graupel as snow levels drop to 8000 feet ASL overnight.
Scattered rain showers will develop over the northern portion of
our CWA on Wednesday, with QPF totals ranging from 0.20-0.30" in
the Gila and Sacramento Mtns to less than 0.10" along the
International Border. A cooler airmass will also arrive in the
morning, keeping high temperatures in the mid-to-upper 60's across
most of the lowlands. The more impactful weather will be winds. A
fairly tight pressure gradient over southern NM will result in
advisory-criteria winds in the afternoon, with sustained speeds
around 30 mph and gusts to 45 mph. Patchy blowing dust will also
be possible, though the cooler temperatures and cloud cover will
hinder boundary layer mixing and surface instability.
We'll see lighter winds and drier weather on Thursday as the
system quickly moves east across the southern Plains. Northwest
upper flow behind the system will be replaced with ridging into
the weekend as temperatures warm back into the 80's by
Friday/Saturday. Both the GFS and ECMWF have been consistent in
timing a mostly dry shortwave trough passage on Saturday, with
breezy west winds. At this time, however, it doesn't look to
impactful.
Gulf moisture advecting northward across west TX looks to set up a
dryline boundary early next week along the NM/TX border, keeping
the El Paso area dry with thunderstorm chances confined to our
east.
&&
.AVIATION...Valid 17/00Z-18/00Z...
P6SM FEW060-080 SCT-BKN150-200 to start period, but increasing
clouds through the night making skies SCT-BKN060-080 BKN080-100
by 12Z most locations. Isolated to scattered -SHRA BKN040-060
mainly along and west of the divide before 12Z then spreading across
remainder of area after 12Z with some 3-5SM thunderstorms becoming
possible after 18Z. Winds will be gusty for much of the period,
starting out of the WSW to W 15-25G35KTS decreasing to 10-20KTS by
06Z then increasing from the W to WNW after 15Z at 20-30G40KTS with
strongest winds east of divide. Some patchy 3-5SM blowing dust also
possible along and south of KALM-KDMN line after 18Z.
&&
.FIRE WEATHER...
Upper low will be moving through New Mexico over the next day which
will bring with it cooler temperatures and a chance for showers and
thunderstorms, even some snow possible above 7500-8000 feet. Winds
will be the bigger concern as westerly 20-ft winds increase to 20-30
mph with gusts over 40 mph possible Wednesday afternoon. There will
be an increase in moisture along with a temperature cool down of
around 10 degrees with this system, so critical conditions are not
expected. Light winds and warming temperatures expected through
Friday as an upper ridge moves over the Rockies.
A series of quick moving upper troughs will cross the Borderland
over the weekend which will kick the winds back up toward 20 to
25 mph. Relative humidities will be falling back into the teens or
single digits so critical conditions are possible over the
weekend with the best chance coming Saturday. Temperatures will
remain warm next week but with winds generally 10-20 mph.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 59 70 51 76 / 0 20 0 0
Sierra Blanca 53 68 46 70 / 0 10 0 0
Las Cruces 52 68 45 74 / 0 30 0 0
Alamogordo 52 65 45 73 / 10 60 20 0
Cloudcroft 38 44 32 50 / 10 70 30 0
Truth or Consequences 52 67 46 75 / 20 40 0 0
Silver City 45 58 40 70 / 40 50 0 0
Deming 49 67 41 76 / 10 30 0 0
Lordsburg 47 66 40 76 / 30 30 0 0
West El Paso Metro 58 68 51 76 / 0 20 0 0
Dell City 54 71 46 76 / 0 10 0 0
Fort Hancock 57 72 50 78 / 0 10 0 0
Loma Linda 53 65 46 69 / 0 20 0 0
Fabens 57 71 50 77 / 0 10 0 0
Santa Teresa 52 68 45 75 / 0 20 0 0
White Sands HQ 58 67 50 73 / 0 40 0 0
Jornada Range 50 67 43 73 / 0 50 0 0
Hatch 49 68 43 77 / 0 40 0 0
Columbus 52 68 46 77 / 10 20 0 0
Orogrande 52 67 45 72 / 0 40 10 0
Mayhill 44 54 37 61 / 10 50 30 0
Mescalero 43 52 35 60 / 10 70 30 0
Timberon 40 51 33 58 / 10 60 30 0
Winston 39 59 34 69 / 30 40 0 0
Hillsboro 47 64 43 75 / 30 40 0 0
Spaceport 47 67 41 75 / 10 50 0 0
Lake Roberts 38 57 33 71 / 40 60 0 0
Hurley 44 61 38 72 / 30 30 0 0
Cliff 39 63 32 77 / 50 50 0 0
Mule Creek 45 61 39 73 / 50 40 0 0
Faywood 44 61 40 72 / 20 30 0 0
Animas 47 67 40 76 / 30 30 0 0
Hachita 44 67 38 76 / 20 30 0 0
Antelope Wells 47 66 41 76 / 20 20 0 0
Cloverdale 47 63 41 71 / 30 30 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from 2 PM to 11 PM MDT Wednesday for NMZ407-411-
413-417.
TX...Wind Advisory from 2 PM to 11 PM MDT Wednesday for TXZ418>421-
423.
&&
30-Dennhardt/26-GrzywaczHazardous weather outlook, Apr 16, 4:45 AM MDT, 10 hours 1 minute before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 445 AM MDT Tue Apr 16 2019 NMZ401>417-TXZ418>424-171230- Upper Gila River Valley-Southern Gila Highlands/Black Range-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- 445 AM MDT Tue Apr 16 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Windy this afternoon and this evening with winds gusting to near 40 mph. There will also be a few showers and thunderstorms tonight with snow possible over the higher mountains above 7500 feet. Brief heavy rains and small hail possible with several storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Windy Wednesday with winds gusting around 40 to 50 mph. There will also be a few showers and thunderstorms Wednesday with brief heavy rains or small hail occurring over several locations. Snow may also fall over the higher mountains Wednesday for elevations above 7500 feet. Snow amounts should be generally less than 1 inch. Possibly windy again Saturday and Sunday with winds gusting around 40 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Rogash
Nearby
Wind Advisories in New Mexico, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.